The Community for Technology Leaders
Green Image
Issue No. 10 - Oct. (2013 vol. 62)
ISSN: 0018-9340
pp: 2096-2100
Chi Cheng , Huazhong University of Science and Technology, Wuhan
Tao Jiang , Huazhong University of Science and Technology, Wuhan
Recently, homomorphic message authentication code (MAC) schemes have been proposed to resist against pollution attacks in network coding. However, existing methods face a common challenge: the generated MAC $(t)$ belongs to a small finite field $({\hbox{\rlap{I}\kern 2.0pt{\hbox{F}}}}_{q})$, which means that an adversary could attack by randomly guessing the value of $(t)$, and succeed with probability $(1/q)$. Since $(q)$ is a predetermined system parameter which is typically set as $(2^8)$, the resulted security $(1/256)$ could be unsatisfactory in practice. In this paper, we propose an efficient homomorphic MAC for authentication in network coding. The proposed method achieves a reliable security parameter $(1/q^l)$ using only one key, where $(l)$ could be chosen according to different security requirements. Compared with previous approaches that using multiple tags, the proposed homomorphic MAC has both low computation and communication overheads.
Games, Vectors, Equations, Network coding, Authentication, Pollution, homomorphic message authentication code, Network coding, pollution attack

C. Cheng and T. Jiang, "An Efficient Homomorphic MAC with Small Key Size for Authentication in Network Coding," in IEEE Transactions on Computers, vol. 62, no. , pp. 2096-2100, 2013.
179 ms
(Ver 3.3 (11022016))